MAUDE Adverse Event Report: CORCYM CANADA CORP. PERCEVAL SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE

CORCYM CANADA CORP. PERCEVAL SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE
Model Number PVS25
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Thrombocytopenia (4431)
Date of Event 09/13/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer was informed of the following event: a perceval valve size 25 was implanted in a patient on (b)(6) 2023.On the next day after the surgery, the thrombocyte level got down to 60000 and decreased to 19000 two days after surgery.Blood transfusion was started, and the level was increased up to 30000 and remained the same after that.Reportedly, the patient has not been recovered yet.No further information is available at this time.
 
Additional Manufacturer Narrative
H3 other text : device remains implanted.
 
Additional Manufacturer Narrative
Based on the information available, it is not possible to draw a definitive root cause for the reported event.However, per the document review performed, no manufacturing deficiencies were identified with the perceval valve involved in the event.Thrombocytopenia (tcp) in cardiac surgery is a very well-known phenomenon.The etiology is multi-factorial due to multiple factors including hemodilution, blood loss with volume repletion with platelet-poor fluids, platelet activation, consumption and destruction due to contact with foreign surfaces.Tcp following aortic valve replacement (avr) is also a common phenomenon.Patient factors and prolonged extracorporeal circulation all being recognized predictors of tcp following cardiac surgery.
 
Event or Problem Description
The manufacturer was informed of the following event: a perceval valve size 25 was implanted in a patient on (b)(6) 2023.On the next day after the surgery, the thrombocyte level got down to 60000 and decreased to 19000 two days after surgery.Blood transfusion was started, and the level was increased up to 30000 and remained the same after that.Reportedly, the patient has not been recovered yet.Based on the additional information received, patient was discharged from the hospital and is under follow-up.As reported, platelets transfusion was performed 2 times.
 
Additional Manufacturer Narrative
Updated fields: b4, g3, g6, h2, h6.The manufacturing and material records for the perceval heart valve, model # icv1210, s/n # (b)(6) as they pertain to the reported event, were retrieved and reviewed by the manufacturer¿s quality engineering.The results confirmed that this valve has been manufactured and controlled in accordance with the specifications for a model # icv1210 perceval heart valve at the time of manufacture and release.The manufacturer is following up to retrieve further information regarding this case and the device involved.A follow up report will be provided upon receipt of any further information.

Brand Name
PERCEVAL SUTURELESS AORTIC HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc
Manufacturer (Section G)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc
Manufacturer Contact
laura mannino
5005 north fraser way
burnaby, bc 
MDR Report Key17978699
Report Number3004478276-2023-00186
Device Sequence Number19446407
Product Code LWR
UDI-Device Identifier00896208000436
UDI-Public(01)00896208000436(240)ICV1210(17)241020
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P150011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/20/2024
Device Model NumberPVS25
Device Catalogue NumberICV1210
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2023
Supplement Date Received by Manufacturer10/25/2023
11/24/2023
Initial Report FDA Received Date10/20/2023
Supplement Report FDA Received Date11/24/2023
12/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age78 YR
Patient SexFemale